Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

Regression-Type Estimation of the Parameters of Stable Laws

Ioannis A. Koutrouvelis
Journal of the American Statistical Association
Vol. 75, No. 372 (Dec., 1980), pp. 918-928
DOI: 10.2307/2287182
Stable URL: http://www.jstor.org/stable/2287182
Page Count: 11
  • Download ($14.00)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
Regression-Type Estimation of the Parameters of Stable Laws
Preview not available

Abstract

A regression-type method of estimating the four parameters of a stable distribution is presented. The estimators found are consistent and approximately unbiased for moderately large sample sizes. Their efficiencies, found through a simulation study, are greater than those of most other estimators for large portions of the parameter space. Moreover, the amount of computation involved is minimal and apparently less than that needed by the methods of Paulson, Holcomb, and Leitch (1975) and of maximum likelihood (DuMouchel 1971). Finally, this method is applied to stock price data from four corporations.

Page Thumbnails

  • Thumbnail: Page 
918
    918
  • Thumbnail: Page 
919
    919
  • Thumbnail: Page 
920
    920
  • Thumbnail: Page 
921
    921
  • Thumbnail: Page 
922
    922
  • Thumbnail: Page 
923
    923
  • Thumbnail: Page 
924
    924
  • Thumbnail: Page 
925
    925
  • Thumbnail: Page 
926
    926
  • Thumbnail: Page 
927
    927
  • Thumbnail: Page 
928
    928